Alert archive / North Dakota / Tornado Warnings in 1999
Tornado Warning 9, NWS Bismarck, ND
NWS Bismarck, ND issued this tornado warning at Jun 6, 1999, 12:27 PM CDT for Sioux County, North Dakota. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 6, 1999, 12:27 PM CDT (17:27 UTC)
- Expired
- Jun 6, 1999, 1:00 PM CDT
- In force
- 33 min
- Issued by
- NWS Bismarck, ND
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Sioux County, ND
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 5.5 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 338 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 874 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBIS 061728 TORBIS NDC085-061800- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE BISMARCK ND 1127 AM MDT SUN JUN 6 1999 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * TORNADO WARNING FOR... SIOUX COUNTY IN SOUTH CENTRAL NORTH DAKOTA * UNTIL NOON MDT(100 PM CDT) * AT 1127 AM MDT(1227 PM CDT)...SKYWARN SPOTTERS REPORTED A TORNADO 8 MILES SOUTHWEST OF CANNON BALL...OR ABOUT 39 MILES SOUTH OF BISMARCK...MOVING NORTH AT 10 MPH. * THE TORNADO WILL BE NEAR... SELFRIDGE AT 1020 AM MDT FORT YATES AT 1150 AM CDT CANNON BALL AT 1150 AM MDT LAT...LON 4597 10117 4599 10062 4641 10060 4637 10093 & ABELING
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this tornado warning went out at Jun 6, 3:30 AM CDT, 8 hours 57 minutes earlier.
Area forecast discussion, Jun 6, 3:30 AM CDT, 8 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 330 AM CDT SUN JUN 6 1999 LIFTING MID LEVEL WAVE INSURES WIDESPREAD SHOWERS AND THUNDERSTORMS FOR OUR CWA TODAY. ALREADY ACTIVITY HAS PUSHED NORTHWARD OVER THE BORDER WITH SOUTH DAKOTA. BOTH THE ETA AND NGM INDICATE SIGNIFICANT VERTICAL MOTION OVER THE WESTERN HALF OF THE STATE THIS MORNING...WEAKENING AND SHIFT TO THE CENTRAL PART THIS AFTERNOON. HELD CLOSE TO MOS TEMPERATURES...THEY LOOK REASONABLE. WHERE I MADE CHANGES IT WAS TO STAY ON THEIR COOLER SIDE DUE TO EXPECTED CLOUD COVER AND PRECIPITATION. MODELS STILL INDICATE THE RETURN OF PRECIPITATION ACTIVITY TO THE WESTERN HALF OF THE STATE LATE MONDAY AFTERNOON OR MONDAY NIGHT. WILL MAKE NO CHANGES AND LEAVE THE THREAT IN FOR MONDAY NIGHT AND NOT MONDAY AFTERNOON. .BIS...NONE. LEBLANG
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 2:31 PM CDT | Tornado Warning | BIS | Burleigh | 44 min |
| Jun 6, 2:50 PM CDT | Tornado Warning | BIS | Sheridan | 40 min |
| Jun 6, 4:43 PM CDT | Severe Thunderstorm Warning | BIS | McHenry | 62 min |
Nearby
Tornado Warnings in North Dakota, 1999Every tornado warning in 1999Tornadoes in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.